Sunday, February 28, 2021
Latest News from Cambridge and England


Dynamo Crohn’s selfie prompts others to share

Magician Dynamo has said medication for Crohn's disease has caused his recent change in appeara..

By admin , in Health , at March 27, 2018

Magician Dynamo has said medication for Crohn's disease has caused his recent change in appearance.

Dynamo, whose real name is Steven Frayne, posted a video on his social media accounts explaining he became "really sick" in 2017.

Frayne said his medication regime since then has caused him to "put on quite a lot of body weight" and develop a rash.

He said he is also unable to shuffle cards because his hands are in "so much pain" due to developing arthritis.

Frayne also thanked people for their "kind support," following a selfie he posted online on Monday evening showing the change in his appearance, including the extent of the rash on his head.

Many commented on the magician's appearance, noting his weight gain.

However, hundreds of people suffering with Crohn's sent messages of support to Dynamo, who spoke to The Sun in December 2017 about living with the illness, after recognising the star's weight gain as a common side effect of medication.

Many commented on the image to share their experiences of Crohn's disease and the corticosteroid drugs which are often used to treat the illness.

You may also like:

A number of people coping with Crohn's pointed out weight gain, water retention and steroid rash as common side effects.

Many others praised the performer for raising awareness of the illness, and admonishing those making unsupportive comments.

Skip Twitter post by @lij1987

I have been on steroids for probably a couple of years now. Every time I reduce down my Crohns flares. Thank you for raising awareness, and all the “fat” commenters should be absolutely ashamed.

— Laurence Josephson (@lij1987) March 26, 2018

End of Twitter post by @lij1987

Kate Clifton, from Nottingham, responded to the photograph to praise the "fantastic" Dynamo for raising awareness of the disease.

Kate told the BBC she instantly recognised the side effects of steroids and "knew exactly what the photo was all about".

"You only understand the effect of the drug if you have Crohn's.

"We Crohn's sufferers call it 'Moonface'.

"I last had a flare up about a year ago, and I was on prednisolone for six months. I put on two stone in that time."

Kate says a lack of understanding of Crohn's disease leads many people to make "vile" and offensive comments.

Kate describes the side effects of the steroid treatments as "horrendous".

"You feel like people are talking about you when the way you look changes. That makes you feel even worse than you already do."

By George Pierpoint, UGC and Social News

Original Article

BBC

Comments


Leave a Reply


Your email address will not be published. Required fields are marked *